Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 25, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 6, 2005, 4:26 PM CDT for Walker County, Alabama. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 4:26 PM CDT (21:26 UTC)
- Expired
- Jun 6, 2005, 6:00 PM CDT
- In force
- 94 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Walker County, AL
The radar
The Columbus AFB radar (KGWX), 86 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 062127
FFWBMX
ALC127-062300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN WALKER COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITY OF JASPER
* UNTIL 600 PM CDT
* AT 419 PM CDT...VERY HEAVY RAIN PRODUCING ONE TO TWO INCHES OF
RAIN PER HOUR HAD FALLEN IN THE WESTERN HALF OF THE COUNTY. THE
STORMS WERE DRIFTING VERY SLOWLY NORTHWEST AT 5 MPH...AND AN
ADDITIONAL ONE TO TWO INCHES OF RAIN WILL OCCUR.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY. DO NOT DRIVE ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3381 8752 3366 8735 3373 8723 3398 8724
3399 8758
$$
STEFKOVICH1 follow-up statement
000
WGUS74 KBMX 062200
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 PM CDT MON JUN 6 2005
ALC127-062300-
WALKER AL-
459 PM CDT MON JUN 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM CDT FOR WESTERN
WALKER COUNTY...
AT 450 PM CDT...A LARGE AREA OF MODERATE TO HEAVY RAIN WILL CONTINUE
ACROSS THE WARNED AREA THROUGH 530 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JASPER AND
CARBON HILL.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3381 8752 3366 8735 3373 8723 3398 8724
3399 8758
$$
STEFKOVICHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:35 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 6, 2:35 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT MON JUN 6 2005 .SHORT TERM...(TONIGHT - THURSDAY NIGHT) ONGOING SCATTERED PULSE THUNDERSTORMS OVER THE STATE THIS AFTERNOON. HEAVY RAINFALL WITH SOME REPORTS OF PEA TO NICKEL SIZE HAIL MIXED IN. SIMILAR PATTERN TO CONTINUE THROUGH THE SHORT TERM...AS SEVERAL UPPER LEVEL IMPULSES MOVE ACROSS THE AREA. PLENTY OF MOISTURE AND DAYTIME INSTABILITY WILL CREATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. HIGHS 85 TO 90 WITH LOWS NEAR 70. .LONG TERM...(FRIDAY - MONDAY) GFS DEVELOPS A VERY BROAD UPPER LOW OVER THE NORTHERN GULF OF MEXICO BY FRIDAY...SOMEWHAT SANDWICHED BETWEEN THE BERMUDA HIGH AND SOUTHWESTERN HIGH. LATEST 12 GFS INDICATES THIS AREA OF LOWER HEIGHTS WILL BE OVER OR AT LEAST NEAR THE AREA THROUGH THE WEEKEND, SO FIND IT HARD NOT TO GO WITH CLIMATOLOGY FOR POPS. TEMPS SHOULD ALSO BE NEAR AVERAGE, MAYBE SLIGHTLY ABOVE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 86 67 84 / 30 50 40 50 ANNISTON 70 85 68 84 / 30 50 40 50 BIRMINGHAM 70 85 69 84 / 30 50 40 50 TUSCALOOSA 70 86 70 87 / 40 50 40 50 CALERA 69 85 69 85 / 40 50 40 50 AUBURN 68 87 68 86 / 30 50 40 50 MONTGOMERY 71 87 71 88 / 40 50 40 50 TROY 71 87 70 89 / 50 50 40 50 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88/88
Hazardous weather outlook, Jun 6, 2:35 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT MON JUN 6 2005 ALZ011>015-017>050-071030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 235 PM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE FORECAST AREA THROUGH 9 PM. SOME OF THESE STORMS WILL BE STRONG TO LOCALLY SEVERE...CAPABLE OF PRODUCING HAIL AND WIND GUSTS UP TO 50 MPH. THE THUNDERSTORMS WILL BE FAIRLY SLOW MOVING...SO LOCALIZED HEAVY RAINFALL IS ALSO EXPECTED. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 3:29 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 PM CDT MON JUN 6 2005 ALZ037-062115- TALLAPOOSA- 329 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL 415 PM CDT... ...SMALL HAIL AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BARNESVILLE...MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BARNESVILLE AND CAMP HILL THROUGH 415 PM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. ALSO...STRONG GUSTY WINDS THAT CAN BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Local storm report, Jun 6, 3:31 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 4 E CORINTH 33.46N 85.52W
06/06/2005 RANDOLPH AL LAW ENFORCEMENT
SHERIFF OFFICE REPORTED LARGE TREE DOWN ON COUNTY ROAD 22
NEAR FOLSOM.
&&
STEFKOVICHLocal storm report, Jun 6, 3:40 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
06/06/2005 JEFFERSON AL EMERGENCY MNGR
FINLEY BLVD, 28TH AND 30TH ST, 43RD AVE UNDER WATER.
VALLEY CREEK AT CENTER ST. NEAR BANKFULL.
0315 PM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
06/06/2005 JEFFERSON AL EMERGENCY MNGR
FINLEY BLVD, 28TH ADN 30TH ST, 43RD AVE UNDER WATER.
VALLEY CREEK AT CENTER ST NEAR BANKFUL
&&
STEFKOVICHLocal storm report, Jun 6, 3:40 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME FOR FLOODING...
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
06/06/2005 JEFFERSON AL EMERGENCY MNGR
FINLEY BLVD, 28TH AND 30TH ST, 43RD AVE UNDER WATER.
VALLEY CREEK AT CENTER ST. NEAR BANKFULL.
&&
STEFKOVICHLocal storm report, Jun 6, 3:44 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG SNEAD 34.12N 86.39W
06/06/2005 BLOUNT AL LAW ENFORCEMENT
SHERIFFS OFFICE REPORTE TREES AND POWER LINES DOWN.
&&
STEFKOVICHSpecial weather statement, Jun 6, 3:55 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 355 PM CDT MON JUN 6 2005 ALZ015-062145- WALKER- 355 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 445 PM CDT... ...LOCALLY HEAVY RAINFALL AND SMALL HAIL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES EAST OF CARBON HILL...MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CARBON HILL AND NAUVOO THROUGH 445 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING...WITH SMALL PEA SIZE HAIL. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. ALSO...NUMEROUS LIGHTNING STRIKES ARE OCCURRING WITH THESE STORMS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:34 PM CDT | Flash Flood Warning | BMX | Jefferson | 116 min |
| Jun 6, 1:34 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 45 min |
| Jun 6, 2:04 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 26 min |
| Jun 6, 2:15 PM CDT | Severe Thunderstorm Warning | BMX | Bullock | 45 min |
| Jun 6, 2:25 PM CDT | Flash Flood Warning | BMX | Jefferson | 95 min |
| Jun 6, 2:48 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 42 min |
| Jun 6, 2:53 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 44 min |
| Jun 6, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 16 min |
| Jun 6, 3:55 PM CDT | Flash Flood Warning | BMX | Calhoun | 95 min |
| Jun 6, 4:07 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 24 min |
| Jun 6, 4:25 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 44 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.